or Connect
Mothering › Mothering Forums › Baby › Breastfeeding › off of domperidone--tummy troubles?
New Posts  All Forums:Forum Nav:

off of domperidone--tummy troubles?

post #1 of 4
Thread Starter 

I took domperidone/motilium to increase my milk supply with my 3rd child and it worked great.  I was down to a minimal dose when I weaned myself off the med but have since been having bowel issues--constipation alternating with unusual bowel "consistencies" or diarrhea.  [Ew, sorry!]  Wondering if my body became dependent on the motilium for elimination?  Anyone else?  Thanks...

post #2 of 4
Apparently it is also used to help tummy issues.
Were you having stomach problems before you started using it that went away?


Sent from my iPhone using Tapatalk
post #3 of 4
Thread Starter 

No--no problems before I used it.  Only since weaning off of it.  Motilium is used to increased bowel motility but I haven't read of anything in the literature about women who use it to increase breastmilk having problems after use.  ??
 

post #4 of 4

I was on it for a long time and I don't recall any issues in that department going off it.

 

Have you changed your diet at all? Fluid intake?

 

Theoretically I guess that's possible - maybe check with your doctor.  It couldn't hurt to start taking a good probiotic and eating more veggies...

 

Edit:  Another thought - the domperidone COULD also have been masking a pre-existing but not yet noticeable food sensitivity, like to wheat or dairy or soy or something.  Once you went off it, the symptoms showed up.  Your symptoms sound a lot like IBS, which can sometimes be resolved by figuring out dietary triggers.  If you can swing it, an elimination diet or an anti-inflammatory diet (like the Whole30) might resolve things then you can add things back in and see if anything in particular is causing it.

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Breastfeeding
Mothering › Mothering Forums › Baby › Breastfeeding › off of domperidone--tummy troubles?